Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 249, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 4, 2004, 7:38 PM MST for Cibola County, Valencia County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2004, 7:38 PM MST (02:38 UTC)
- Expired
- Oct 4, 2004, 8:15 PM MST
- In force
- 37 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Cibola County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 44 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 050238 SVRABQ NMC006-061-050315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 837 PM MDT MON OCT 4 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN VALENCIA COUNTY IN CENTRAL NEW MEXICO EAST CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO * UNTIL 915 PM MDT * AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTH OF MESITA...OR ABOUT 15 MILES SOUTH OF LAGUNA PUEBLO...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL EASTERN CIBOLA COUNTY OVER RURAL NORTHWESTERN VALENCIA COUNTY TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3500 10737 3473 10728 3488 10701 3515 10716 $$ CHJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 1:35 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Oct 4, 1:35 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH PORTION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT MON OCT 4 2004 .DISCUSSION...PLENTY OF UNSETTLED WEATHER IN THE FORECAST FOR THE NEXT FEW DAYS. AN UPPER LEVEL TROF APPOACHING THE AREA COMBINED WITH A SURFACE FRONT AND ABUNDANT MOISTURE WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE NEXT DAY OR TWO...ESPECIALLY OVER THE EASTERN PLAINS. A STRONG COLD PUSH WILL RESULT IN STRONG EAST CANYON WINDS TONIGHT INTO EARLY TOMORROW MORNING. ALSO THE POSSIBILITY FOR HEAVY RAIN REMAINS TONIGHT THROUGH TOMORROW NIGHT ACROSS THE EASTERN PLAINS. SOME OF THE NORTHERN MOUNTAIN PEAKS ABOVE 10000 FEET COULD RECEIVE AN INCH OR TWO OF SNOW DURING THE OVERNIGHT HOURS OVER THE NEXT COUPLE OF DAYS AS WELL. UPR LVL TROF MOVING ACROSS THE STATE WILL BE A SLOW MOVER AND WILL KEEP AN UNSTABLE WEATHER PATTERN IN PLACE FOR THE REMAINDER OF THE WEEK. THE ONLY REAL BREAK IN THE UNSETTLED PATTERN WILL COME DURING THE WEEKEND WHEN A MINOR RIDGE WILL BUILD OVER THE AREA BETWEEN UPPER LEVEL TROFS. BY EARLY NEXT WEEK ANOTHER STRONGER SYSTEM WILL BE BEARING DOWN ON NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 048/070 045/068 042 16355 GALLUP.................... 038/071 037/069 035 16233 GRANTS.................... 041/068 039/068 037 16344 GLENWOOD.................. 048/076 049/076 044 16222 CHAMA..................... 034/055 033/057 032 16566 LOS ALAMOS................ 042/057 039/060 041 16677 RED RIVER................. 033/050 030/053 028 16688 TAOS...................... 041/059 038/062 036 16577 SANTA FE.................. 043/059 039/062 040 16677 SANTA FE AIRPORT.......... 046/063 042/065 042 16677 ESPANOLA.................. 043/064 042/067 039 16566 ALBUQUERQUE HEIGHTS....... 053/070 050/071 051 16577 ALBUQUERQUE VALLEY........ 048/070 048/072 046 16566 ALBUQUERQUE FOOTHILLS..... 051/068 047/069 048 16677 ALBUQUERQUE WEST MESA..... 051/069 050/071 050 16566 SOCORRO................... 052/070 049/073 047 16566 SANDIA PARK/CEDAR CREST... 044/063 041/063 042 16788 MORIARTY/ESTANCIA......... 041/064 038/065 037 16788 CARRIZOZO................. 052/065 049/069 048 16577 RUIDOSO................... 049/061 046/063 045 16555 RATON..................... 041/058 038/064 039 16577 LAS VEGAS................. 041/056 038/062 040 16788 ROY....................... 041/060 043/064 042 16577 CLAYTON................... 045/060 046/064 048 16467 SANTA ROSA................ 048/065 047/068 046 16788 TUCUMCARI................. 052/066 048/068 052 16677 FORT SUMNER............... 051/065 050/069 051 16788 CLOVIS.................... 052/065 053/066 053 16788 PORTALES.................. 053/065 053/066 053 16788 ROSWELL................... 059/070 056/071 054 16788 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TUESDAY NMC005-009-011-041. && 16
Hazardous weather outlook, Oct 4, 5:00 AM MST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON OCT 4 2004 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT MON OCT 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF EAST CENTRAL AND SOUTHEAST NEW MEXICO. THE SEVERE WEATHER THREAT WILL BE GREATEST FROM THUNDERSTORMS THAT DEVELOP ALONG AND EAST OF THE MOUNTAIN RANGES IN CENTRAL AND SOUTH CENTRAL NEW MEXICO AND SOUTH OF INTERSTATE 40. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS...BUT LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ONCE AGAIN TUESDAY AFTERNOON AND EVENING EAST OF I 25 AND SOUTH OF I 40. THE GREATEST SEVERE WEATHER THREAT TUESDAY APPEARS TO BE ALONG THE IMMEDIATE EAST SLOPES OF THE SANDIA...MANZANO...CAPITAN AND NORTHERN SACRAMENTO MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS EASTERN SOCORRO...TORRANCE...GUADALUPE...DE BACA...CHAVES...CURRY AND ROOSEVELT COUNTIES. SPOTTERS ARE ENCOURAGED TO CALL TOLL FREE 1-888-386-7637 WITH REPORTS OF SEVERE WEATHER AND FLASH FLOODING. KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:45 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 45 min |
| Oct 4, 8:59 PM MST | Severe Thunderstorm Warning | ABQ | Cibola | 61 min |
| Oct 4, 9:31 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 44 min |
| Oct 4, 10:17 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 43 min |
| Oct 4, 11:31 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 59 min |
| Oct 4, 11:47 PM MST | Severe Thunderstorm Warning | ABQ | Torrance | 58 min |
| Oct 5, 12:44 AM MST | Severe Thunderstorm Warning | ABQ | Torrance | 61 min |
| Oct 5, 1:17 AM MST | Severe Thunderstorm Warning | ABQ | Guadalupe | 58 min |
| Oct 5, 3:19 AM MST | Severe Thunderstorm Warning | ABQ | De Baca | 56 min |
| Oct 5, 3:42 AM MST | Flash Flood Warning | ABQ | De Baca, Quay | 3 hr |
| Oct 5, 4:06 AM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 39 min |
| Oct 5, 6:16 AM MST | Flash Flood Warning | ABQ | Curry, Roosevelt | 89 min |
| Oct 5, 6:37 AM MST | Severe Thunderstorm Warning | ABQ | Roosevelt | 38 min |
| Oct 5, 7:45 AM MST | Flash Flood Warning | ABQ | Curry, Roosevelt | 90 min |
| Oct 5, 8:25 AM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 50 min |
| Oct 5, 9:18 AM MST | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 42 min |
| Oct 5, 10:46 AM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 59 min |
| Oct 5, 11:04 AM MST | Flash Flood Warning | ABQ | De Baca | 116 min |
| Oct 5, 11:09 AM MST | Severe Thunderstorm Warning | ABQ | Sandoval | 36 min |
| Oct 5, 11:20 AM MST | Severe Thunderstorm Warning | ABQ | Valencia | 40 min |
| Oct 5, 11:26 AM MST | Tornado Warning | ABQ | Cibola | 49 min |
| Oct 5, 11:46 AM MST | Severe Thunderstorm Warning | ABQ | Sandoval, Valencia | 44 min |
| Oct 5, 12:06 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 39 min |
| Oct 5, 12:29 PM MST | Severe Thunderstorm Warning | ABQ | Valencia | 46 min |
| Oct 5, 12:29 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 61 min |
| Oct 5, 12:45 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 45 min |
| Oct 5, 12:53 PM MST | Severe Thunderstorm Warning | ABQ | Socorro | 67 min |
| Oct 5, 12:58 PM MST | Tornado Warning | ABQ | Valencia | 17 min |
| Oct 5, 1:01 PM MST | Severe Thunderstorm Warning | ABQ | Torrance | 59 min |
| Oct 5, 1:06 PM MST | Flash Flood Warning | ABQ | Torrance | 84 min |
| Oct 5, 1:14 PM MST | Tornado Warning | ABQ | Torrance | 31 min |
| Oct 5, 1:29 PM MST | Tornado Warning | ABQ | Socorro | 46 min |
| Oct 5, 1:30 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 15 min |
| Oct 5, 1:39 PM MST | Severe Thunderstorm Warning | ABQ | Bernalillo | 51 min |
| Oct 5, 2:07 PM MST | Tornado Warning | ABQ | Chaves | 38 min |
| Oct 5, 2:45 PM MST | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 3:30 PM MST | Tornado Warning | ABQ | Chaves | 45 min |
| Oct 5, 3:34 PM MST | Severe Thunderstorm Warning | ABQ | Lincoln | 56 min |
| Oct 5, 4:16 PM MST | Tornado Warning | ABQ | Chaves | 44 min |
| Oct 5, 4:25 PM MST | Flash Flood Warning | ABQ | De Baca | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.